Thunderstorm Wind, Stewart
- When
- September 27, 8:32 PM CST
- Where
- Stewart County, 12 mi E of Dover
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.483, -87.617
Trees down.
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 27, 7:26 PM CST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 826 PM CDT WED SEP 27 2006 .DISCUSSION... AROUND 01Z THE COLD FRONT WAS LOCATED NEAR A LINE FROM KSDF...KOWB TO JUST NORTH OF KCGI. ALONG AND AHEAD OF THE FRONT THUNDERSTORMS SOME SEVERE WERE OCCURRING. SPC LATEST MESOSCALE DISCUSSION STATES STRONG/LOCALLY-SEVERE STORMS CONTINUE MOVING EASTWARD...BUT DIMINISHING SEVERE THREAT IS FORECAST OVER THE NEXT FEW HOURS. PREVIOUS FORECAST PACKAGE IS ON TARGET AS THE NORTHWESTERN COUNTIES OF THE MID STATE HAVE SOME STORMS MAY BE SEVERE. THE FRONT WILL ENTER THE NORTHWEST CORNER OF THE MID STATE AROUND 06Z WITH PRECIPITATION AHEAD OF THE FRONT MOVING INTO THE MID STATE WITHIN THE NEXT FEW HOURS. WILL UPDATE THE ZONES FOR THE EVENING WORDING BUT NO OTHER CHANGES NEEDED. PREVIOUS DISCUSSION... GUSTY SOUTHWEST FLOW AND WARM AFTERNOON TEMPERATURES INC SFC CAPES IN OH VLY FM KOWB TO KPOF THIS AFTERNOON...AHEAD OF QUICK- MOVING SFC FRONT. SFC DEWPOINTS REMAINED IN THE MID 50S IN MID TN. 12Z MODELS SHOW H5 DIVERGENCE AND H7 OMEGA INC ACR W MID TN THIS EVENING...AND COVERAGE OF SHOWERS AND TSTORMS SHOULD INCREASE IN THIS AREA. 12Z GFS AND 18Z NAM12 SHIFT H8 WIND MAX FM C AR (WHERE CONVECTION DEVELOPED) TO SOUTH OF CWA AROUND/AFTER 06Z...ALONG QUICKER MOVING (AND PREFERRED) GFS SFC FRONT. SFC FRONT IS EXPECTED TO MOVE THROUGH MID TN THU MORNING. POST FRONT SHOWERS WILL BE LIKELY...WITH COLDER H8 AIR AND CLOUDS KEEPING HIGH TEMPS IN CHECK. CLOUDS AND SHOWER CHANCE WILL LINGER INTO THU NIGHT IN THE EAST. SFC HIGH PRES AND DRIER AIR WILL WILL MOVE IN FRI. A SLIGHT CHC OF RAIN CONTINUES ON SAT NIGHT...ASSOCIATED WITH A CLIPPER SYSTEM. SFC REFLECTION INDICATES POSSIBLE FROPA...AND WILL COOL DOWN EXTENDED GUIDANCE TEMPERATURES THEREAFTER. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 60 68 46 67 / 80 60 20 0 CLARKSVILLE 57 68 42 67 / 90 50 10 0 CROSSVILLE 56 65 45 62 / 50 90 30 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED SEP 27 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-281030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT WED SEP 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL APPROACH THE MID STATE OVERNIGHT, AND WILL SPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA. SOME OF THESE STORMS MAY BE SEVERE AROUND THE CLARKSVILLE, WAVERLY, AND DOVER AREAS, WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS POSING THE GREATEST THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT SPOTTER ACTIVATION MAY BE NEEDED, ESPECIALLY AROUND THE CLARKSVILLE, WAVERLY, AND DOVER AREAS OVERNIGHT. ROSE
The national radar mosaic for the moment the first event began.
4 thunderstorm wind. Local standard time, as filed.
Trees down.
Trees down.
Trees were down.
Large 80 to 100 foot trees were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534558, 5534560, 5534559, 5534561.